Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Dry ashy looking area in the vagina. Is this a problem to be treated?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11348 Questions
my name is XXXXXXXi have a question i just noticed the outside of my vagina looks very dry ashy looking i guess u could say in some parts and kinda reddish color wrinkly for some reason i dont know how else i could explain it andi was wondering what was the problem why is this happening
Posted Thu, 3 May 2012 in Vaginal and Uterus Health
Answered by Dr. Rakhi Tayal 1 hour later

Thanks for posting your query.

The dry and ashy looking reddish area on the labia and outside the vagina can be due to skin conditions as dermatitis, allergy or infection.

If there is a histry of sexual contact, the possibility of STD can also be suspected.

If the rash is sore, itchy, associated with pain, lump like, burning during urination and has any discharge, then it can be indicative of any infection and requires evaluation.

Sometimes just itching can also be due to fungal infection and requires antifungal creams such as Clotrimazole.

Some measures for you:
1) Apply icepack on the area and then observe for any changes.

2) Apply calamine lotion for relief from itching.

3) Keep the area dry and apply Neosporin powder and 1% Hydrocortisone ointment after consulting your Primary Physician.

If the symptoms persist or associated with discharge etc, then consider visiting your Gynecologist for evaluation.

Hope this answers your query. I will be glad to answer the follow up queries that you have.

Please accept my answer in case you do not have further queries.

Wishing you good health.

Dr. Rakhi Tayal.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor